• BMB's Avatar

    Advice

    Asked by BMB on Saturday, April 20, 2013

    Advice

    I have diarrhea quite often from the reviled pills. Any advice?

    7 Answers from the Community

    7 answers
    • FreeBird's Avatar
      FreeBird

      Which pills?

      I would ask about the possibility of taking a probiotic blend to help the good bacteria in your intestines do their work, depending on the cause. This one has always worked well for us.

      http://www.drugstore.com/nutrition-now-pb-8-probiotic-acidophilus-vegetarian/qxp28219?catid=180678

      http://nutritionnow.com/PB8/

      There are drugs to help with diarrhea, like loperamide, (Imodium) but I would ask your doctor about those first.

      over 3 years ago
    • AlizaMLS's Avatar
      AlizaMLS

      Dear BMB,

      Hi. I'm Aliza, the site's unofficial resident Medical Librarian. I offer advice (usually non medical) and referrals to doctors, hospitals/institutions, agencies, books, media, etc. as well as research when requested/required.

      In looking at your question, I might recommend that you either contact your Oncologist or a Gastroenterologist recommended by her/him to help with this situation. I'm certain that this is an issue they run into fairly regularly and they have good means to deal with it.

      I cannot suggest any treatment options for you as being a Med Librarian, our Code of Ethics prevents that since it's regarded as practicing medicine sans license and therefore happens to be just a bit illegal.

      I came onto the site in my professional capacity rather than just another patient because in many instances I'm able to interpret questions in a different way and offer options that others cannot.

      Right now however, since I've not had your brand of therapy (I'm also permitted to speak from my own personal experience) my hands are tied.

      You may wish to call your treating hospital and speak with the Fellow on call this weekend (person covering for your doc and see what they recommend-you don't want to become dehydrated. It is important to drink often. Water is best!

      Hope your problem resolves soon!!

      Best wishes,
      AlizaMLS

      over 3 years ago
    • SueRae1's Avatar
      SueRae1

      Hi,
      I have this problem as well. My oncologist gave me a prescription for Imodium (it's cheaper and you can take up to 8 tabs instead of 4 a day). I also take probiotics to help keep my gut healthy. There's a lot of great ones on the market, it you have lactose sensitivity try a dairy free version, the best are the ones that need to be refrigerated, but I've had good results with the trader Joe's brand.

      over 3 years ago
    • geekling's Avatar
      geekling

      For the same issue from a different cause, I take enzymes (Hhyzimes) and eat pineapple (bromelain) & papaya (papain) and fermented foods and cabbage.

      over 3 years ago
    • BMB's Avatar
      BMB

      Jam sorry. I spelled my pill wrong. It is revlimid. BMB

      over 3 years ago
    • Mom007's Avatar
      Mom007

      Bananas in the morning, less coffee, and rice, and a good yogurt for snack. I am effected by most of the side effects of rev, but you can work with it naturally. I also started taking it before bed, which worked for awhile. Eventually it was keeping me awake. Good luck!

      over 3 years ago
    • vcollier's Avatar
      vcollier

      I have constipation from Revlimid. Do you think there's away we can share our side-effects and each one of us have less! Just being silly. I try to laugh whenever possible. It's good for everything!

      8 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more multiple myeloma questions.  Also, don't forget to check out our Multiple Myeloma page.